# SDR AALA20030209

- Difficulty date: February 19, 2003
- Submitted: March 28, 2003
- Operation: Air carrier
- Aircraft: N249AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49269
- System (JASC): 3350 · Emergency Lighting
- Part: Ballast
- Condition: Burned Out
- Location: Cabin
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

EN ROUTE MIA-CLT, IMMEDIATELY AFTER TAKEOFF, NR 1 FLIGHT ATTENDANT CALLED AND SAID THE CABIN WAS FILLING UP WITH SMOKE.  CREW CHECKED BOTH LAVATORIES AND THOUGHT SMOKE WS COMING FROM UPPER SIDEWALL VENTS.  SHUT OFF BOTH PACKS AND RECIRCULATION FAN.  SMOKE SEEMED TO DISSIPATE.  RETURNED AND LANDED MAI IMMEDIATELY.  NR 1 FLIGHT ATTENDANT COULD NOT SEE PAST ROW 14 FROM AT FORWARD ENTRY DOOR.  PASSENGERS SAID IT SMELLED LIKE ELECTRICAL.  SMOKE SEEMED TO BE COMING FROM AROUND ROW 29B.  REPLACED LIGHT BALLAST.  GROUND CHECKED NORMAL OPERATION.  (M)
